Alert archive / Texas / Wind Advisories in 2006

Wind Advisory 7, NWS Brownsville, TX

February 15, 2006Cameron County, Kenedy County, Willacy County, Texas

NWS Brownsville, TX issued this wind advisory at Feb 15, 2006, 8:55 AM CST for Cameron County, Kenedy County, Willacy County, Texas. It took effect at Feb 15, 2006, 10:00 AM CST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Feb 15, 2006, 8:55 AM CST (14:55 UTC)
In effect from
Feb 15, 2006, 10:00 AM CST
Expired
Feb 15, 2006, 5:00 PM CST
In force
7 hr
Issued by
NWS Brownsville, TX

Counties Cameron County, TX, Kenedy County, TX, Willacy County, TX

The radar

The Brownsville radar (KBRO), 69 km from the middle of the area, began a volume at 14:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 12:00Z, 2.9 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 12:00Z on 2006-02-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 12:00Z on 2006-02-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 140 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
773 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
140 m²/s²
0-3 km storm-relative helicity
314 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KBRO 151455
NPWBRO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
855 AM CST WED FEB 15 2006

...STRONG SOUTH WINDS ANTICIPATED OVER THE COASTAL COUNTIES OF THE
DEEP SOUTH TEXAS...

.A SURFACE HIGH PRESSURE OVER THE SOUTHEAST UNITED STATES AND A
LOW PRESSURE SYSTEM MOVING ACROSS THE SOUTHERN PLAINS WILL COMBINE
TO STRENGTHEN THE WINDS ALONG THE LOWER TEXAS COASTLINE LATE THIS
MORNING AND AFTERNOON.

TXZ251-254>257-152300-
/O.NEW.KBRO.WI.Y.0007.060215T1600Z-060215T2300Z/
KENEDY-INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY-
COASTAL CAMERON-
INCLUDING THE CITIES OF...SARITA...RAYMONDVILLE...BROWNSVILLE...
HARLINGEN...PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND...
LAGUNA HEIGHTS...LAGUNA VISTA
855 AM CST WED FEB 15 2006

...WIND ADVISORY IN EFFECT UNTIL 5 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON. 

THE COMBINATION OF A LARGE SURFACE HIGH PRESSURE AREA OVER THE
SOUTHEASTERN UNITED STATES AND A SURFACE LOW PRESSURE SYSTEM
MOVING ACROSS THE SOUTHERN PLAINS WILL COMBINE TO PRODUCE STRONG
AND GUSTY SOUTHERLY WINDS ALONG THE LOWER TEXAS COASTLINE TODAY.
SURFACE WINDS SPEEDS WILL REACH INTO THE 25 TO 35 MPH RANGE
ACROSS KENEDY...WILLACY AND CAMERON COUNTIES BY THIS AFTERNOON.
THESE STRONG AND GUSTY WINDS WILL PERSIST THROUGHOUT THE
AFTERNOON AND WILL DECREASE AROUND SUNSET.

A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 30 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at Feb 15, 3:10 AM CST, 5 hours 45 minutes earlier.

Area forecast discussion, Feb 15, 3:10 AM CST, 5 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
310 AM CST WED FEB 15 2006

.DISCUSSION...LOW PRESSURE OVER THE SOUTHERN PLAINS TODAY WILL BE
REPLACED BY ANOTHER LOW THURSDAY PROVIDING A STRONG PRESSURE
GRADIENT ACROSS DEEP SOUTH TEXAS. BREEZY TO WINDY CONDITIONS
EXPECTED TODAY AND THURSDAY AS WINDS FROM A LOW LEVEL JET MIX DOWN
WITH DIURNAL HEATING EACH DAY. WILL HOLD OFF ON A WIND ADVISORY FOR
TODAY BUT MAY BE NEEDED LATER THIS MORNING AS VAD WINDS INDICATE
40KT WINDS AT 3000FT. ZONAL FLOW ACROSS THE SOUTHERN HALF OF THE
UNITED STATES WILL KEEP COLD AIR OVER EASTERN CANADA CONFINED TO THE
NORTHEAST U.S. ABOVE NORMAL TEMPERATURES TO CONTINUE ACROSS THE
LOWER RIO GRANDE VALLEY. MAV TEMPERATURE GUIDANCE LOOKS GOOD SO NOT
MUCH REASON TO CHANGE MOS NUMBERS IN THE SHORT TERM.

A FRONTAL SYSTEM MOVING INTO THE NORTHEAST U.S. THURSDAY WILL ALLOW
A CANADIAN AIRMASS TO SPILL INTO THE CENTRAL U.S. AN ARCTIC FRONT IS
EXPECTED TO MOVE INTO CENTRAL TX THURS NIGHT AND INTO SOUTH TX
FRIDAY. NOT SURE ON THE TIMING AS THE GFS APPEARS TO BE HOLDING THIS
SHALLOW AIRMASS FARTHER NORTH THAN THE NAM SO WILL BRING THE FRONT
INTO DEEP SOUTH TEXAS SATURDAY INTO SAT NIGHT. TEMPERATURES WILL
LIKELY BE COLDER OVER NORTHERN AND WESTERN PORTIONS OF THE CWA. WILL
HAVE TO UNDERCUT MOS NUMBERS FOR SATURDAY THROUGH THE REST OF THE
PERIOD AS THE SHALLOW COLD AIR MOVES ACROSS THE EASTERN HALF OF THE
COUNTRY THIS WEEKEND WEDGING INTO THE LOWER RIO GRANDE VALLEY. A LOW
IS PROGGED TO DEVELOP ACROSS DEEP SOUTH TX SUN NIGHT AS ANOTHER COLD
FRONT BRINGS A REINFORCING SHOT OF COOL AIR INTO SOUTH TX MON NIGHT.
RAIN CHANCES TO DEVELOP FRIDAY INTO FRI NIGHT AHEAD OF THE FIRST
FRONT WITH OVERRUNNING CONDITIONS DEVELOPING SATURDAY INTO SAT NIGHT
AS WARM AND MOIST AIR ALOFT MOVES ACROSS THE SHALLOW COOL AIRMASS AT
THE SURFACE. A SLIGHT CHANCE OF RAIN WILL CONTINUE SUNDAY INTO
MONDAY AS THE LOW PRESSURE DEVELOPS WITH RAIN CHANCES INCREASING MON
NIGHT WITH THE NEXT FRONT.
&&

.MARINE...BUOY 020 REPORTED SOUTH SOUTHEAST WINDS AT 15 TO 20 KTS
AND SEAS AROUND 6 FEET. THOUGH TOUGH TO VERIFY...SEAS WILL REMAIN
UP...SO WILL RAISE THE SMALL CRAFT ADVISORY FLAG OFFSHORE THIS
MORNING...AND THEN WITH STRONGER WINDS FOR ALL MARINE AREAS THIS
AFTERNOON. WITH LOW PRESSURE SYSTEMS DEVELOPING IN THE PLAINS AND
HIGH PRESSURE CONTINUING IN THE NORTH GULF...SMALL CRAFT ADVISORY
CONDITIONS WILL BE OFF AND ON FOR THE NEXT COUPLE OF DAYS. WINDS
WILL SHIFT TO MODERATE NORTHEAST BY EARLY SATURDAY MORNING AS HIGH
PRESSURE BUILDS INTO THE REGION. STRONG NORTH WINDS ARE EXPECTED
NEXT TUESDAY...AS NEW HIGH PRESSURE ARRIVES FROM THE NORTH.
&&

.AVIATION...VFR CONDITIONS EXPECTED TODAY. GUSTY SOUTH WINDS MAY
CAUSE SOME LIGHT TURBULENCE AT OR BELOW A STRONG INVERSION AT 5000
FEET... ESPECIALLY THIS AFTERNOON.
&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  82  69  81  68  81 /   0   0   0   5  10
BROWNSVILLE          84  68  83  67  83 /   0   0   0   5  10
HARLINGEN            85  67  84  66  82 /   0   0   0   5  10
MCALLEN              86  67  85  66  82 /   0   0   0   5  10
RIO GRANDE CITY      85  65  84  64  80 /   0   0   0   5  10
SOUTH PADRE ISLAND   79  70  78  69  79 /   0   0   0   5  10
&&

.BRO WATCHES/WARNINGS/ADVISORIES...SCA GMZ170-175 THROUGH 15/18Z...
THEN SCA ALL MARINE ZONES THROUGH 16/00Z.
&&

THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT:
HTTP://WWW.SRH.NOAA.GOV/BRO

SYNOPTIC/GRIDS...61
AVIATION/MARINE/MESO...54
Hazardous weather outlook, Feb 15, 5:30 AM CST, 3 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
530 AM CST WED FEB 15 2006

TXZ248>257-161200-
BROOKS-COASTAL CAMERON-COASTAL WILLACY-HIDALGO-INLAND CAMERON-
INLAND WILLACY-JIM HOGG-KENEDY-STARR-ZAPATA-
530 AM CST WED FEB 15 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.

A SMALL CRAFT ADVISORY IS POSTED FOR THE OFFSHORE GULF WATERS
BEYOND 20 MILES...BUT WILL COVER ALL MARINE ZONES THIS AFTERNOON...
DECREASING AGAIN TONIGHT TO INCLUDE THE WATERS BEYOND 20 MILES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SMALL CRAFT ADVISORIES WILL CONTINUE OFF AND ON FOR THE LOWER TEXAS
COASTAL WATERS THURSDAY. WINDS WILL SHIFT TO MODERATE NORTHEAST
BY SATURDAY. A NEW HIGH PRESSURE SYSTEM WILL ARRIVE NEXT
TUESDAY...BRINGING STRONG NORTH TO NORTHEAST WINDS AND BUILDING SEAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

Nearby

Wind Advisories in Texas, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.